Alert archive / Indiana / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 3, 2009, 6:07 AM EST. It took effect at Jan 3, 2009, 11:00 AM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2009, 6:07 AM EST (11:07 UTC)
- In effect from
- Jan 3, 2009, 11:00 AM EST
- Expired
- Jan 4, 2009, 1:00 PM EST
- In force
- 26 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
037 WHUS73 KIWX 031107 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 607 AM EST SAT JAN 3 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .EAST WINDS WILL STRENGTHEN TODAY ACROSS THE SOUTHERN GREAT LAKES REGION AS LOW PRESSURE MOVES FROM THE PLAINS INTO THE OZARKS TONIGHT. MEANWHILE...HIGH PRESSURE CURRENTLY OVER THE UPPER GREAT LAKES WILL SLOWLY EDGE INTO THE LOWER GREAT LAKES. THE LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST AND PASS ACROSS LAKE MICHIGAN SUNDAY MORNING. THE WINDS WILL VEER TO THE SOUTHEAST AND THEN SOUTHWEST AS THE LOW NEARS. IN THE WAKE OF THIS SYSTEM...THE WINDS WILL SHARPLY VEER TO THE NORTHWEST WITH GUSTS TO GALE FORCE POSSIBLE SUNDAY AFTERNOON. WAVE HEIGHTS WILL ALSO BUILD IN EXCESS OF 6 FEET BY SUNDAY EVENING. LMZ043-046-031915- /O.NEW.KIWX.SC.Y.0002.090103T1600Z-090104T1800Z/ /O.NEW.KIWX.GL.A.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 607 AM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY LATE THIS MORNING. THE WINDS WILL VEER TO THE SOUTHEAST OVERNIGHT AND TO THE SOUTHWEST SUNDAY MORNING. THE WINDS WILL THEN SHARPLY VEER TO THE NORTHWEST SUNDAY AFTERNOON...INCREASING TO 20 TO 25 KNOTS WITH POTENTIAL GUSTS TO 35 KNOT GALES THROUGH LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
5 follow-up statements
661 WHUS73 KIWX 031541 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 AM EST SAT JAN 3 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .EAST WINDS WILL STRENGTHEN TODAY ACROSS THE WESTERN GREAT LAKES REGION A AS LOW PRESSURE AREA MOVES INTO THE MID MISSISSIPPI VALLEY FROM THE CENTRAL PLAINS. THIS SYSTEM WILL CONTINUE TO MOVE NORTHEAST SUNDAY MORNING. WINDS WILL BECOME NORTHWEST AND INCREASE DURING THE AFTERNOON WITH GALE FORCE WIND GUSTS POSSIBLE ONCE THE LOW MOVES NORTHEAST OF THE AREA. WAVE HEIGHTS WILL ALSO BUILD IN EXCESS OF 6 FEET BY SUNDAY EVENING. LMZ043-046-032345- /O.CON.KIWX.SC.Y.0002.090103T1600Z-090104T1800Z/ /O.CON.KIWX.GL.A.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1041 AM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY LATE THIS MORNING. THE WINDS WILL VEER TO THE SOUTHEAST OVERNIGHT AND TO THE SOUTHWEST SUNDAY MORNING. THE WINDS WILL THEN SHARPLY VEER TO THE NORTHWEST SUNDAY AFTERNOON...INCREASING TO 20 TO 25 KNOTS WITH POTENTIAL GUSTS TO 35 KNOT GALES THROUGH LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
916 WHUS73 KIWX 032145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 PM EST SAT JAN 3 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .GUSTY EAST WINDS WILL CONTINUE THIS EVENING ACROSS THE WESTERN GREAT LAKES REGION A AS LOW PRESSURE AREA MOVES INTO THE MID MISSISSIPPI VALLEY FROM THE CENTRAL PLAINS. THIS SYSTEM WILL CONTINUE TO MOVE NORTHEAST SUNDAY MORNING. WINDS WILL BECOME NORTHWEST AND INCREASE DURING THE AFTERNOON WITH GALE FORCE WIND GUSTS EXPECTED ONCE THE LOW MOVES NORTHEAST OF THE AREA. WAVE HEIGHTS WILL ALSO BUILD IN EXCESS OF 6 FEET BY SUNDAY EVENING. LMZ043-046-040545- /O.CON.KIWX.SC.Y.0002.000000T0000Z-090104T1800Z/ /O.UPG.KIWX.GL.A.0001.090104T1800Z-090105T0600Z/ /O.NEW.KIWX.GL.W.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 PM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY. EAST WINDS 15 TO 25 KNOTS WILL CONTINUE THIS EVENING. WINDS WILL VEER TO THE SOUTHEAST OVERNIGHT AND TO THE SOUTHWEST SUNDAY MORNING BEFORE SHARPLY VEERING TO THE NORTHWEST SUNDAY AFTERNOON AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THROUGH LATE SUNDAY NIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
389 WHUS73 KIWX 040456 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1156 PM EST SAT JAN 3 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .GUSTY SOUTHEAST WINDS WILL CONTINUE OVERNIGHT ACROSS THE WESTERN GREAT LAKES REGION AS A LOW PRESSURE AREA MOVES INTO THE MID MISSISSIPPI VALLEY FROM THE CENTRAL PLAINS. THIS SYSTEM WILL CONTINUE TO MOVE NORTHEAST SUNDAY MORNING. WINDS WILL VEER TO THE SOUTHWEST SUNDAY MORNING AND THEN SHARPLY NORTHWEST SUNDAY AFTERNOON AND INCREASE TO GALE FORCE WIND GUSTS AS THE LOW MOVES NORTHEAST OF THE AREA. WAVE HEIGHTS WILL ALSO BUILD IN EXCESS OF 6 FEET BY SUNDAY EVENING. LMZ043-046-041300- /O.CON.KIWX.SC.Y.0002.000000T0000Z-090104T1800Z/ /O.CON.KIWX.GL.W.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1156 PM EST SAT JAN 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY. SOUTHEAST WINDS 15 TO 25 KNOTS WILL CONTINUE OVERNIGHT WITH GUSTS TO 30 KNOTS. WINDS WILL VEER TO THE SOUTHEAST BY DAYBREAK AND BEFORE SHARPLY VEERING TO THE NORTHWEST SUNDAY AFTERNOON AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES INTO SUNDAY NIGHT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
465 WHUS73 KIWX 041053 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 553 AM EST SUN JAN 4 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .SOUTH WINDS WILL CONTINUE EARLY THIS MORNING AS A LOW PRESSURE AREA MOVES TOWARD SOUTHERN LAKE MICHIGAN. WINDS WILL VEER TO THE SOUTHWEST LATER THIS MORNING AND THEN SHARPLY NORTHWEST SUNDAY AFTERNOON AND INCREASE TO GALE FORCE WIND GUSTS AS THE LOW MOVES NORTHEAST OF THE AREA. WAVE HEIGHTS WILL ALSO BUILD IN EXCESS OF 6 FEET TONIGHT. LMZ043-046-041900- /O.CON.KIWX.SC.Y.0002.000000T0000Z-090104T1800Z/ /O.CON.KIWX.GL.W.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 553 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SOUTH WINDS 10 TO 15 KNOTS WILL VEER TO THE SOUTHWEST LATER THIS MORNING AND THEN SHARPLY VEER TO THE NORTHWEST THIS AFTERNOON. MEANWHILE...WIND SPEEDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON INTO EARLY TONIGHT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
890 WHUS73 KIWX 041556 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 AM EST SUN JAN 4 2009 ...EXTENDED PERIOD OF INCREASED WINDS AND WAVES... .SOUTHWEST WINDS WILL VEER SHARPLY NORTHWEST THIS AFTERNOON AS A SURFACE LOW PRESSURE AREA AND AN ASSOCIATED COLD FRONT PASS. THE WINDS WILL INCREASE TO GALE FORCE WIND GUSTS AS THE LOW MOVES NORTHEAST AND AWAY FROM THE AREA. WAVE HEIGHTS WILL ALSO BUILD UP TO 10 FEET TONIGHT. LMZ043-046-050000- /O.CON.KIWX.SC.Y.0002.000000T0000Z-090104T1800Z/ /O.CON.KIWX.GL.W.0001.090104T1800Z-090105T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1056 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SOUTHWEST WINDS WILL VEER SHARPLY TO THE NORTHWEST THIS AFTERNOON. MEANWHILE...WIND SPEEDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON INTO EARLY TONIGHT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 5:41 AM EST, 26 minutes earlier.
Area forecast discussion, Jan 3, 5:41 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 AM EST SAT JAN 3 2009
.SHORT TERM...
MINIMUM THRESHOLD ZR ADVISORY ISSUED WITH CONCERNS ESPCLY ON
PERIPHERAL COUNTIES ON SW-S EDGE. BANKING ON SFC-2KFT LYR BACKED
WINDS INCRSG AND SOLIDLY HOLDING SUBSIDENCE INVERSION IN PLACE
WITH LIMITED...OR AT LEAST COMPARATIVELY TO MOS...SFC HEATING
TODAY. DRY SUB 3KFT RH WITH ADDITIVE EVAP COOLING TO MAINTAIN
SHALLOW CP AIRMASS WEDGE INTO TONIGHT. ABOVE STRONG MSTR
ADV/UPGLIDE ON I285 SFC WITH MARKEDLY WARM LYR MAX T TO 6-8C ACRS
AREA SUPPORTING ZR THERMAL PROFILE. 15 AND 21 UTC SREF POINT PLUME
PROBABILITIES SHOW 2M MEAN TEMPS AOB 32F FOR SVRL POINTS WITH ONLY
A FEW SOLELY GT32F MEMBERS AS WELL AS HIGH CONDNL ZR PROBS. SPCLY
FAVOR 00 UTC NAM PRIMARILY WITH COOLER SFC TEMPS AND NOTABLE
COOLING OVR PAST SVRL RUNS SUGGESTS MAY STILL INDEED BE TOO WARM.
IN ADDITION TO THERMAL PROFILES PREFERENCE POINTS TO NAM WRT
HOLDING GTR DISTINCTIVENESS OF TX WAVE PUMPING BROAD MSTR SURGE
NEWD INTO OH VLY. IMPRESSIVE E-W BREADTH OF MSTR POOL WITH STRONG
ISODROSOTHERMAL GRADIENT EXTNDS FM ERN KS INTO CAROLINAS
SUGGESTING STRONG SIGNAL TO BUMP POPS INTO CAT RANGE TONIGHT. BUT
STILL PTYPE CONCERN SHOULD WARM SURGE EXHIBITED BY GFS WERE TO PAN
OUT FOR LARGLY LIQUID EVENT. FEW MODS TO LTR PDS WITH CRNT FCST
GOOD. STRONG CAA INTO CWA SUN AFTN AS NRN STREAM WAVE CRNTLY INTO
MT BECOMES DOMINANT CYCLOGENETIC FORCE WITH SFC NRN TROF EXTENSION
ALLOWING SWD PLUNGE OF SHALLOW COLD AIR WITH 925MB TEMPS DROPPING
UP TO 12C THRU DAY.
&&
.LONG TERM...
MONDAY THROUGH FRIDAY.
ACTIVE PACIFIC JET COUPLE WITH DEEP HEIGHT ANOMALIES PRESENT NEAR
THE GULF OF ALASKA WILL WORK IN TANDEM TO PRODUCE ACTIVE WEATHER
DURING THE MAJORITY OF THE PERIOD. PERIOD WILL FEATURE A DEEP
LONGWAVE TROUGH PROGRESSING THROUGH THE US...SUPPORTING THE
DEVELOPMENT OF A RATHER INTENSE LOW PRESSURE SYSTEM OVER THE EASTERN
OH VALLEY BY DAY 4. MEANWHILE ADDITIONAL MOMENTUM COUPLED WITH A
STRONG SHRTWV TROUGH DIVING INTO THE NORTHERN PLAINS WILL PHASE WITH THE
EJECTING SW CONUS THROUGH ALLOWING A LONGWAVE PHASED SYSTEM TO
PROGRESS THROUGH THE CONUS. THE NORTHERN STREAM IMPULSE WILL
SUPPORT A CLIPPER SYSTEM WHICH WILL HELP ADVECT RATHER COLD AIR ON
ITS BACKSIDE INTO GREAT LAKES BY DAY 6. CONTINUED CAA PER SEVERAL NW
FLOW CLIPPERS WILL SEND THE REGION INTO A RATHER COLD PERIOD BY NEXT
WEEKEND WITH TEMPS SOME 20 DEGREES BELOW NORMAL QUITE POSSIBLE AS
FORECAST MODELS HIGHLIGHT -30C AT H85 DIVING TOWARD THE REGION BY
SAT. THIS WOULD LIKELY SPELL SUBZERO TEMPS IF MATERIALIZATION IS
REALIZED. MEANWHILE...PREFERRED PROG CONTINUE TO BE THE ECMWF WHICH
HAS A SOLUTION THAT MAKES THE MOST INTUITIVE SENSE. EJECTION OF THE
SW CONUS TROUGH TOWARD THE REGION WILL LIKELY BE QUICK AND TAKE A
SOUTHERLY PATH PER AN INTENSE UPPER JET OF 150 KNOTS OVER THE
REGION. LIFTING OF THIS TROUGH WILL PRECLUDE MUCH DIGGING FROM THE
PAC JET ENTERING THE ROCKIES BY DAY 4...ALLOWING A LESS AMPLIFIED
RIDGE OVER THE GREAT LAKES AND AS A WHOLE A MORE PROGRESSIVE PHASED
UPPER TROUGH. BOTTOM LINE...POTENTIAL FOR ALL SNOW LOOKS MORE LIKELY
TUES-WED AS THE SFC LOW LOOKS TO PASS EAST OF THE REGION TO POSSIBLY
OVER THE FAR EASTERN FA. HAVE CONTINUED TO TREND TO THE ECMWF WITH
RELIANCE ON NAEFS AND GEFS PROGS.
MONDAY...PERIOD WILL FEATURE SFC RIDGING WITH LINGERING LAKE
CLOUDS...POSSIBLE FLURRIES IN THE NORTH. HAVE CONTINUED BELOW
GUIDANCE TEMPS PER H85 T/S DOWN TO -12C IN THE GFS...A MODEL THAT
HAS BETTER HANDLED CAA THAN OTHER FORECAST MODELS. OTHERWISE...LOOK
FOR INCREASING HIGH CLOUDS WITH HEIGHT RISES PER SOUTHWEST FLOW
TRANSITION.
TUES-FRI....LITTLE CHANGES MADE TO ONGOING FORECAST. POP OF 60 WILL
HOLD FOR NOW AS UNCERTAINTY STILL LOOMS WRT TO SFC LOW TRACK AND
BEST LARGE SCALE LIFT. PRECIP TYPE STILL VERY MUCH A QUESTION IN THE
EAST...AS A MIX PRECIP SITUATION MAY BE POSSIBLE...FARTHER WEST ALL
SNOW LOOKS LIKELY...ALL STILL IN LINE WITH PREVIOUS GRIDS.
APPRECIABLE SNOW LOOKS POSSIBLE WITH THIS SYSTEM. THIS WILL HAVE TO
WATCHED. ONLY CHANGE IN THE PERIOD WAS TO TREND TEMPS DOWN SOME IN
LINE WITH ROBUST CAA IN THE WED-THU TIME FRAME. FRI IS STILL VERY
MUCH IN QUESTION AS ECMWF PRODUCES INTENSE WAA INTO THE REGION. NOT
A BIG FAN THIS AMPLIFIED SOLUTION AS ESTABLISHED NW REINFORCED
FLOW IS EXPECTED BY THIS PERIOD...WHICH WOULD SHUNT CLIPPERS
SOUTH OF OR OVER THE REGION. HAVE DROPPED TEMPS TO AT LEAST CLIMO
VALUES FOR NOW. WOULD HAVE GONE SLIGHTLY LOWER IN LINE WITH
GFS/GEFS/NAEFS NUMBERS...BUT COLLAB ISSUES WOULD ARISE. DO FEEL
THAT A RATHER COLD SNAP IS AHEAD...A SENTIMENT THAT IS SHARED WITH
AO PROGS BY THE GEFS WHICH CONTINUE TO SUPPORT A HIGHLY NEGATIVE
PHASE THROUGH THE PERIOD.
&&
.AVIATION...
VFR THRU MUCH OF TAF PD...THOUGH FOCUS BEGINS ON MDLVL WAVE LIFTING
NE FM TX THIS AM TO BRING DETERIORATING CONDS TWRD END OF TAF PD. AS
SFC RIDGE SLIDES EWD INTO LWR GRTLKS DEEPENING ERLY FLOW SFC-2KFT TO
REINFORCE COLD LLVL THERMAL PROFILES CONDUCIVE TO FZRA. MEANWHILE
MOISTURE POOLED INTO LWR MS VLY TO BEGIN ASCENT NWD TWRD NRN IN
SOMETIME BYND 04/00 UTC. FURTHER VSBY/CIG REDUCTIONS LKLY INTO IFR
RANGE BEYND CURRENT END OF TAF PD CAN BE EXPCTD IN SUBSEQUENT
ISSUANCES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZING RAIN ADVISORY FROM 9 PM EST /8 PM CST/ THIS EVENING TO
7 AM EST /6 AM CST/ SUNDAY FOR INZ003>009-012-014-016>018.
FREEZING RAIN ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST SUNDAY
FOR INZ015-023>027.
MI...FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 7 AM EST SUNDAY
FOR MIZ077>081.
OH...FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 7 AM EST SUNDAY
FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
LMZ043-046.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 1 PM EST SUNDAY
FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...JC
AVIATION...MURPHYHazardous weather outlook, Jan 3, 5:17 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 517 AM EST SAT JAN 3 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 517 AM EST SAT JAN 3 2009 /417 AM CST SAT JAN 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT LIGHT FREEZING RAIN IS EXPECTED TONIGHT ACROSS MOST OF THE REGION. A FREEZING RAIN ADVISORY HAS BEEN ISSUED. MINOR RIVER FLOODING WILL CONTINUE ON MANY OF THE RIVERS IN THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEATHER PATTERN WILL REMAIN ACTIVE WITH ANOTHER STORM SYSTEM EXPECTED TO AFFECT THE REGION TUESDAY INTO WEDNESDAY. THE TRACK AND INTENSITY OF THIS SYSTEM BEARS WATCHING WITH RESPECT TO PRECIPITATION TYPE AND AMOUNTS. ACCUMULATING SNOWFALL WILL BE POSSIBLE FOR A LARGE PORTION OF THE REGION. IN ADDITION...A PERIOD OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL BE POSSIBLE WEDNESDAY INTO THURSDAY OVER PORTIONS OF SOUTHWEST MICHIGAN AND NORTH CENTRAL INDIANA. AN ARCTIC FRONT IS LIKELY TO PUSH THROUGH THE REGION TOWARD THE END OF THE WEEK. SUB-ZERO TEMPERATURES AND DANGEROUS WIND CHILLS MAY BE POSSIBLE. MINOR RIVER FLOODING WILL CONTINUE ON MANY OF THE RIVERS IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-041030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 517 AM EST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY OR GALE CONDITIONS ARE LIKELY TO BE MET DURING THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:55 AM EST | Freezing Rain Advisory | IWX | Adams, Allen, DeKalb, Elkhart, Fulton, Huntington and 9 more | 26 hr |
| Jan 3, 6:07 AM EST | Gale Watch | IWX | 11 hr | |
| Jan 3, 4:45 PM EST | Gale Warning | IWX | 24 hr |
Nearby
Small Craft Advisories in Indiana, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.